MAUDE Adverse Event Report: STRYKER GMBH CANNULATED SELF-TAPPING COMPRESSION SCREW FIXOS Ø3.5MM / L24MM; SCREW, FIXATION, BONE

STRYKER GMBH CANNULATED SELF-TAPPING COMPRESSION SCREW FIXOS Ø3.5MM / L24MM; SCREW, FIXATION, BONE
Catalog Number CS24A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported that during fixation of an mtp, the head of the fixos cs24a screw sheared off of the screw.The distal end of the screw was left in the patient.It was further reported that the surgeon did not pre-drill the bone.Procedure was completed successfully with no surgical delay or adverse consequences reported.
 
Additional Manufacturer Narrative
The reported event could be confirmed.The visual inspection showed that the screw is broken.Only the head of the screw was received for inspection.The second end was left in the patient as reported in the complaint.More detailed information about the complaint event (such as the x-rays) must be available in order to determine the root cause of the complaint event.However based on the complaint history some potential root causes are the following (but not limited to): misalignment between the k-wire and the screw (bending of the k-wire), screw positioning was not optimal, screw selection was not optimal, conflict with other device or debris, screw insertion method was not optimal.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
CANNULATED SELF-TAPPING COMPRESSION SCREW FIXOS Ø3.5MM / L24MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8935587
Report Number0008031020-2019-01154
Device Sequence Number19586066
Product Code HWC
UDI-Device Identifier07613252259077
UDI-Public07613252259077
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K070039
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCS24A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2019
Initial Date Received by Manufacturer 08/01/2019
Supplement Date Received by Manufacturer10/10/2019
Initial Report FDA Received Date08/27/2019
Supplement Report FDA Received Date11/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1